Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 24, NWS Birmingham, AL

March 11, 20165 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Mar 11, 2016, 2:00 AM CST for 5 counties in Alabama. It took effect at Mar 11, 2016, 10:27 AM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Mar 11, 2016, 2:00 AM CST (08:00 UTC)
In effect from
Mar 11, 2016, 10:27 AM CST
Expired
Mar 14, 2016, 6:51 PM CDT
In force
3 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 125.76 ft at Mar 12, 2016, 5:00 AM CST.

actionminormoderate11012013003/1103/1203/1303/1403/15
Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

176 
WGUS44 KBMX 110800
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
200 AM CST FRI MAR 11 2016

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
  Marengo...Pickens and Sumter Counties.

.Heavy rainfall since Thursday afternoon is producing rises along
portions of the Tombigbee River...and a flood warning is now in effect
for the Tombigbee River at Bevill Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-112000-
/O.NEW.KBMX.FL.W.0024.160312T0000Z-160314T2351Z/
/AVLA1.1.ER.160312T0000Z.160313T0600Z.160314T1151Z.NO/
200 AM CST FRI MAR 11 2016

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  the Tombigbee River At Bevill Lock and Dam.
* from this evening to Monday evening...or until the Warning is 
  cancelled.
* At 12 AM Friday the stage was 114.9 feet. 
* Flood stage is 122 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 124.9 feet by early Sunday morning. The river will 
  fall below flood stage by Monday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
5 follow-up statements
390 
WGUS84 KBMX 111524
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
924 AM CST FRI MAR 11 2016


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Heavy rainfall of 2 to 3 inches has fallen across portions of
west-central Alabama with locally higher amounts over the Tombigbee
River basin in eastern Mississppi over the past 24 hours...and a
flood warning continues for theTombigbee River at Bevill Lock and
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-120324-
/O.EXT.KBMX.FL.W.0024.160311T1627Z-160316T0140Z/
/AVLA1.1.ER.160311T1627Z.160312T1800Z.160315T1340Z.NO/
924 AM CST FRI MAR 11 2016

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Tuesday evening...or until the warning is cancelled.
* At 8:00 AM Friday the stage was 120.7 feet. 
* Flood stage is 122 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 126.8 feet by tomorrow early afternoon. The river 
  will fall below flood stage by Tuesday morning.
* Impact...At 128 feet...Cattle in the area should be moved to 
  higher ground. Flooding of some cabins and camps along the river 
  can be expected.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
424 
WGUS84 KBMX 120206
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CST FRI MAR 11 2016


...The Flood Warning continues for the Tombigbee River at Bevill Lock
and Dam...

Rainfall Thursday through Friday locally and upstream in Mississippi
has resulted in rising water levels along the Tombigbee River.
Passing showers are expected through tonight...with another round of
rain and possibly a few storms on Saturday. Minor flooding will
continue into early next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-121406-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160316T0400Z/
/AVLA1.1.ER.160311T1550Z.160312T1800Z.160315T1600Z.NO/
806 PM CST FRI MAR 11 2016

...Flood Warning extended until Tuesday evening...The FLood Warning 
continues for
  The Tombigbee River at Bevill Lock and Dam.
* until Tuesday evening...or until the warning is cancelled.
* At  7:00 PM Friday the stage was 125.2 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 126.7 feet by 
  early Saturday afternoon . The river will fall below flood stage 
  late Tuesday morning.
* Impact...At 128.0 feet...Cattle in the area should be moved to 
  higher ground. Flooding of some cabins and camps along the river 
  can be expected.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-121406-
/O.EXT.KBMX.FL.W.0026.160315T0800Z-160316T0948Z/
/DLDA1.1.ER.160315T0800Z.160315T1700Z.160315T2148Z.NO/
806 PM CST FRI MAR 11 2016

The Flood Warning continues for
  The Tombigbee River at Demopolis Lock and Dam.
* from late Monday night to late Tuesday night...or until the warning
  is cancelled.
* At  7:15 PM Friday the stage was 57.8 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 68.4 feet by early Tuesday afternoon. The 
  river will fall below flood stage by late Tuesday afternoon.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
114 
WGUS84 KBMX 121502
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 AM CST SAT MAR 12 2016


...The flood warning is cancelled for the Tombigbee River At 
Gainesville Lock and Dam...
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Moderate rainfall over the Tombigbee River basin, last week, produced rises on
the water levels...The latest model forecast no longer has water levels rising
to flood stage for the Gainesville Lock and Dam as well as the Demopolis Lock
and Dam.  The Bevill Lock and Dam is currently in a minor flood stage and
expects to remain in the flood stage until Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-130302-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160316T0929Z/
/AVLA1.1.ER.160311T1550Z.160312T1100Z.160315T2129Z.NO/
902 AM CST SAT MAR 12 2016

...Flood Warning extended until late Tuesday night...The FLood 
Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until late Tuesday night...or until the warning is cancelled.
* At  8:00 AM Saturday the stage was 125.5 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-121532-
/O.CAN.KBMX.FL.W.0025.000000T0000Z-160315T2300Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CST SAT MAR 12 2016

The Flood Warning is cancelled for
  The Tombigbee River At Gainesville Lock and Dam.
* At  8:30 AM Saturday the stage was 93.1 feet. 
* Flood stage is 101.0 feet. 
* Forecast...The river will crest below flood stage at  feet Monday 
  evening.
* Impact...At 101.0 feet...Flooding of low lying agricultural and 
  wooded lands in the area occurs. 

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-121532-
/O.CAN.KBMX.FL.W.0026.000000T0000Z-160316T0948Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CST SAT MAR 12 2016

The Flood Warning is cancelled for
  The Tombigbee River At Demopolis Lock and Dam.
* At  8:15 AM Saturday the stage was 63.6 feet. 
* Flood stage is 68.0 feet. 
* Forecast...The river will crest below flood stage at  feet tomorrow
  evening .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
350 
WGUS84 KBMX 130150
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CST SAT MAR 12 2016


...The Flood Warning continues for the Tombigbee River at Bevill Lock
and Dam...

Rainfall locally and upstream Thursday through Saturday is resulting
in increased water levels and minor flooding along the Tombigbee
River. While stages will fall...the Tombigbee River at Bevill Lock
and Dam is expected to remain within minor flood range into early
week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-131350-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160315T2148Z/
/AVLA1.1.ER.160311T1550Z.160312T1100Z.160315T0948Z.NO/
750 PM CST SAT MAR 12 2016

The FLood Warning continues for
  The Tombigbee River at Bevill Lock and Dam.
* until Tuesday afternoon...or until the warning is cancelled.
* At  6:00 PM Saturday the stage was 123.1 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Tuesday morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
006 
WGUS84 KBMX 131328
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
828 AM CDT SUN MAR 13 2016


...The flood warning is cancelled for the Tombigbee River At 
Gainesville Lock and Dam and for Bevill Lock and Dam...
...The flood warning continues for the Tombigbee River At Demopolis Lock
and Dam...

Recent rain over the Tombigbee Basin produced rises at several locations...The
Gainesville Lock and Dam, the Bevill Lock and Dam and the Demopolis Lock and
Dam...With the current weather system lifting out, flood warnings have been
cancelled for Bevill Lock and Dam and Gainsville Lock and Dam...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-140128-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160314T0510Z/
/AVLA1.1.ER.160311T1550Z.160312T1100Z.160313T1710Z.NO/
828 AM CDT SUN MAR 13 2016

The FLood Warning is Cancelled for
  The Tombigbee River At Bevill Lock and Dam.
* At  7:00 AM Sunday the stage was 121.0 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is forecast.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-131358-
/O.CAN.KBMX.FL.W.0027.000000T0000Z-160314T1500Z/
/GNSA1.1.ER.160313T0115Z.160313T0230Z.160313T0706Z.NO/
828 AM CDT SUN MAR 13 2016

The Flood Warning is cancelled for
  The Tombigbee River At Gainesville Lock and Dam.
* At  7:30 AM Sunday the stage was 99.9 feet. 
* Flood stage is 101.0 feet. 
* Fell below flood stage at  1:06 AM Sunday.
* Forecast...The river will continue to fall to 95.4 feet by tomorrow
  morning .
* Impact...At 101.0 feet...Flooding of low lying agricultural and 
  wooded lands in the area occurs. 

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-140128-
/O.EXT.KBMX.FL.W.0028.000000T0000Z-160315T0742Z/
/DLDA1.1.ER.160313T0824Z.160314T0000Z.160314T1942Z.NO/
828 AM CDT SUN MAR 13 2016

The FLood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* until late Monday night...or until the warning is cancelled.
* At  7:15 AM Sunday the stage was 68.6 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 69.1 feet by this
  evening. The river will fall below flood stage tomorrow early 
  afternoon .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 10, 11:50 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 10, 11:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 PM CST THU MAR 10 2016

.UPDATE...
FOR 06Z AVIATION.

&&

.SHORT TERM...REST OF THE AFTERNOON AND TONIGHT

SURFACE RIDGE OVER THE WESTERN ATLANTIC CONTINUES TO EVER SO
SLIGHTLY MOVE EASTWARD. THAT HAS ALLOWED MORE IN THE WAY OF SHOWERS
AND STORMS TO PUSH INTO NORTHWESTERN CENTRAL ALABAMA COUNTIES THIS
AFTERNOON. SURFACE FRONT IS LOCATED GENERALLY ALONG THE I-55
CORRIDOR IN WEST MISSISSIPPI. LATEST RADAR TRENDS ARE SHOWING THAT
THE LINE OF STORMS THAT HAS MOVED INTO FAYETTE, WALKER, AND WINSTON
COUNTIES IS STARTING TO SLOW ITS EASTWARD PROGRESSION AND IS MOVING
MORE TOWARD THE NORTHEAST. WE EXPECT THAT TREND TO CONTINUE
THROUGHOUT THE EVENING AND OVERNIGHT HOURS TONIGHT, WITH A VERY SLOW
EASTWARD PROGRESSION OF THE MAIN RAIN MASS IN MISSISSIPPI. THE
FARTHER SOUTH YOU GET FROM I-20 THE BETTER CHANCE THAT YOU'LL BE
COMPLETELY DRY THROUGH MIDNIGHT TONIGHT. THERE ARE SOME INDICATIONS
THAT ADDITIONAL SHOWERS AND A FEW STORMS WILL DEVELOP AFTER
MIDNIGHT, AND HAVE INCREASED POPS A BIT FURTHER ALONG THE I-65
CORRIDOR AFTER MIDNIGHT TONIGHT INTO THE CHANCE POP RANGE.

THE OTHER BIG STORIES FROM TODAY HAVE BEEN THE STRONG GRADIENT WINDS
FROM THE SOUTH AND WARM TEMPERATURES. WINDS HAVE BEEN SUSTAINED 20
TO 25 MPH WITH A FEW GUSTS TODAY OF OVER 35 MPH. THOSE WINDS WILL
CONTINUE THROUGH THE EVENING BEFORE FINALLY DIMINISHING BY MIDNIGHT.
WARM TEMPERATURES HAVE ALSO BEEN RECORDED WITH SEVERAL 80 DEGREE
OBSERVATIONS SHOWING UP AS OF 3PM. ANNISTON WAS AT 81 DEGREES WITH
MID 80S BEING REPORTED AT EUFAULA. WE'LL STAY VERY MILD OVERNIGHT
TONIGHT WITH ALL THE CLOUDS AND RAIN LINGERING, AND MID 60S ARE
GENERALLY EXPECTED.

56/GDG

.LONG TERM...TOMORROW THROUGH WEDNESDAY

MOISTURE AXIS AND ASSOCIATED SHOWERS AND THUNDERSTORMS WILL SLOWLY
MOVE EASTWARD ON FRIDAY IN SOUTHERLY FLOW AHEAD OF THE UPPER LOW WITH
RAIN CONTINUING TO BE LIKELY ACROSS THE WESTERN COUNTIES AND DECREASING
CHANCES FURTHER EAST. LATEST QPF GUIDANCE FROM WPC HAS SHIFTED THE
AXIS OF HEAVIEST AMOUNTS A BIT FURTHER TO THE EAST...RELYING ON
SOME OF THE HIGH-RES GUIDANCE WHICH HAS BEEN HANDLING THE
MESOSCALE DETAILS AND COLD POOLS BETTER. STORM TOTAL QPF AMOUNTS
ARE NOW UP TO 2-3 INCHES IN WESTERN PORTIONS OF SUMTER AND MARENGO
COUNTIES. WILL HOLD OFF ON ANY FLASH FLOOD WATCHES OR MENTION OF
FLASH FLOODING IN THE HWO IN FAR SW CENTRAL ALABAMA FOR NOW DUE TO
UNCERTAINTY ON WHERE THE HEAVIEST RAINFALL AMOUNTS WILL SET UP AND
FAIRLY HIGH FLASH FLOOD GUIDANCE VALUES IN SW CENTRAL ALABAMA.
WITH PW VALUES INCREASING TO 1.5-1.8 INCHES ACROSS THE WESTERN
COUNTIES LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
SHOWERS AND THUNDERSTORMS. MODELS STILL BROADLY AGREE THAT THERE
WILL BE A DECREASE IN ACTIVITY FRIDAY NIGHT AS PW VALUES GO
DOWN...BUT SOME LINGERING RAIN WILL REMAIN POSSIBLE IN THE WESTERN
COUNTIES ESPECIALLY DURING THE EVENING.

MODELS ARE IN FAIRLY GOOD AGREEMENT ON LIFTING THE UPPER LOW OUT
AS A WEAKENING OPEN WAVE SATURDAY AND SATURDAY NIGHT WITH A FEW
FLUCTUATIONS AS THEY TRY TO HANDLE INTERACTION WITH ANOTHER CLOSED
LOW UPSTREAM. STRONGEST UPPER-LEVEL FORCING WILL REMAIN WEST AND
NORTHWEST OF US BUT THERE WILL BE ENOUGH MOISTURE AND LIFT FOR
LIKELY RAIN CHANCES MOVING FROM SW TO NE SATURDAY AFTERNOON AND
SATURDAY NIGHT. BEST UPPER-LEVEL FORCING WILL GENERALLY BE ACROSS
THE WESTERN COUNTIES WITH HIGHEST PW VALUES IN THE EASTERN
COUNTIES. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE HEAVY. A FEW
STRONGER STORMS ARE POSSIBLE AT ANY POINT FRIDAY THROUGH SATURDAY
NIGHT GIVEN THE INSTABILITY AND SOME SHEAR BUT THE SEVERE THREAT
REMAINS VERY LOW.

THIS SYSTEM FINALLY EXITS THE AREA SUNDAY MORNING WITH DRIER AIR
MOVING IN BY SUNDAY AFTERNOON. A QUICK MOVING UPPER-LEVEL SYSTEM
WILL PASS JUST TO THE NW OF THE AREA SUNDAY NIGHT. MOISTURE WILL
BE LIMITED WITH THIS SYSTEM BUT THERE WILL BE ENOUGH INSTABILITY
AND SHEAR OFF TO OUR WEST FOR AN ISOLATED SEVERE THREAT OUT
THERE...AND SPC HAS OUTLINED A 15% RISK AREA IN THE ARKLAMISS.
WILL HAVE TO KEEP AN EYE ON ANY STORMS THAT TRY TO MAKE IT TO OUR
NW COUNTIES BY EVENING BUT LIMITED MOISTURE AS INDICATED BY PW
VALUES AROUND AN INCH MAKES THIS UNCERTAIN.

THIS SYSTEM WILL THEN EXIT THE AREA AND A DRY AND WARM DAY IS
EXPECTED ON TUESDAY WITH MANY LOCATIONS REACHING 80 DEGREES.
MODELS SEEM TO BECOMING INTO BETTER AGREEMENT ON A COLD FRONT
MOVING IN WEDNESDAY AND WEDNESDAY NIGHT. WITH STEEP MID-LEVEL
LAPSE RATES...DECENT CAPE VALUES...AND ADEQUATE SHEAR THIS SYSTEM
WILL BE WATCHED FOR A SEVERE THREAT OVER THE NEXT COUPLE DAYS
THOUGH UPPER-LEVEL SUPPORT MAY BE LACKING.

32/DAVIS

&&

.AVIATION...
06Z TAF DISCUSSION.

BEFORE THE RAIN ARRIVED THIS EVENING...I HAD A RATHER LOW
FORECAST CONFIDENCE. AFTER THE RAINS ARRIVAL...AND WITH THE
ARRIVAL OF THE NEW COMPUTER MODEL RUNS...THAT FORECAST CONFIDENCE
HAS DROPPED EVEN LOWER. AND THAT WILL BE THE BASELINE FOR THIS SET
OF TAFS. I HAVE COME TO THE REALIZATION THAT THE MODELS REALLY
DONT HAVE A GRASP AT ALL ON THE ONGOING SITUATION.

GOING BY REGIONAL RADAR LOOPS AND TRENDS...I GET A SENSE THAT THE
BULK OF THE RAIN THROUGH THE OVERNIGHT HOURS WILL BE WEST OF
INTERSTATE 65. BUT EVEN WHERE IT WAS RAINING AT FORECAST ISSUANCE
TIME...CEILINGS WERE REALLY NOT THAT BAD. BUT MY GUT FEELING SAYS
THAT AT A PLACE LIKE TCL...WHERE IT LOOKS LIKE IT IS GOING TO RAIN
AT LEAST LIGHTLY FOR SEVERAL MORE HOURS (AT LEAST)...THOSE
CEILINGS ARE PROBABLY GOING TO COME DOWN. I BROUGHT MVFR CATEGORY
CONDITIONS INTO TCL...BHM...AND EET...DURING THE OVERNIGHT
HOURS...BASED MOSTLY ON THAT GUT FEELING.

ONCE WE GET BEYOND 12Z FRIDAY...THE SITUATION REALLY DOESNT CLEAR
UP MUCH AT ALL. THE FORECAST IS BASED ON THE (ADMITTEDLY SHAKY)
ASSUMPTION THAT THE CURRENT RAIN AREA EVENTUALLY DIMINISHES
OVERNIGHT...LEAVING VFR CONDITIONS FOR THE AFTERNOON AND EVENING.

/61/

&&

.FIRE WEATHER...

RAIN CHANCES INCREASE TONIGHT THROUGH SATURDAY ACROSS WEST
CENTRAL ALABAMA...BEFORE RAIN CHANCES INCREASE AREAWIDE SATURDAY
AFTERNOON AND SATURDAY NIGHT. NO CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THROUGH THE FORECAST AS MOISTURE REMAINS HIGH.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 10, 4:33 AM CST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 AM CST THU MAR 10 2016

ALZ011>015-017>050-111345-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
433 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:56 PM CSTRiver Flood WarningBMXSumter6 days
Mar 11, 7:29 AM CSTAreal Flood AdvisoryBMXSumter2 hr
Mar 11, 9:22 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter4 days
Mar 11, 9:22 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter24 hr
Mar 11, 9:39 AM CSTFlash Flood WatchBMXGreene, Lamar, Marengo, Pickens, Sumter29 hr
Mar 11, 9:57 AM CSTAreal Flood AdvisoryBMXSumter2 hr
Mar 11, 11:17 AM CSTFlash Flood WarningBMXSumter3 hr
Mar 11, 11:39 AM CSTAreal Flood AdvisoryBMXMarengo2 hr

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.